Alert archive / Massachusetts / Special Weather Statements in 2021

Special Weather Statement, NWS Boston/Norton, MA

July 14, 2021Hampden County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Jul 14, 2021, 7:33 PM EDT for Hampden County, Massachusetts. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2021, 7:33 PM EDT (23:33 UTC)
Expired
Jul 14, 2021, 8:15 PM EDT
In force
42 min
Issued by
NWS Boston/Norton, MA

County Hampden County, MA

The radar

The Boston radar (KBOX), 106 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-211 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

165 
WWUS81 KBOX 142333
SPSBOX

Special Weather Statement
National Weather Service Boston/Norton MA
733 PM EDT Wed Jul 14 2021
 
MAZ003-004-010>012-150015-
Southern Worcester MA-Eastern Hampden MA-Northern Worcester MA-
Eastern Franklin MA-Eastern Hampshire MA-
733 PM EDT Wed Jul 14 2021

...TORRENTIAL RAINFALL ...

At 733 PM EDT, Doppler radar was tracking a strong thunderstorm over
Granby, or near Chicopee, moving east at 20 mph.

Pea size hail and winds in excess of 30 mph will accompany this
storm.

Locations impacted include...
Springfield, Chicopee, Amherst, Ludlow, South Hadley, Belchertown,
Wilbraham, Palmer, Ware, Sturbridge, Monson, Granby, Barre, Hadley,
Warren, North Brookfield, West Brookfield, Brimfield, Brookfield and
Hardwick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4213 7258 4231 7257 4238 7209 4212 7206
TIME...MOT...LOC 2333Z 265DEG 15KT 4223 7247 

$$

RM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 14, 6:52 PM EDT, 41 minutes earlier.

Area forecast discussion, Jul 14, 6:52 PM EDT, 41 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
652 PM EDT Wed Jul 14 2021

.SYNOPSIS...
A weak frontal system combined with late day heating and very
humid air supported the development of a few thunderstorms that
brought hail and strong wind gusts as well as heavy rain. Expect
the showers and storms to diminish early tonight.  Warmer than
normal weather returns for the end of the week, joined by high
humidity and isolated to scattered showers and thunderstorms. A
cold front moves through Southern New England on Sunday, then
lingers offshore early in the week. Expect a few showers and
scattered thunder early in the week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...

652 PM Update...

Warm sector brought dew points in the low to mid 70s. Clearing
mid afternoon allowed enough solar heating to destabilize the
airmass, allowing a few thunderstorms to grow in Western/Central
MA. Several reports of hail and tree damage in the late
afternoon/evening.

With sunset and the end of daytime heating, expect the showers
and storms to dissipate early tonight. Then for later tonight,
expect rain-free conditions.

As with last night, we note fog over the waters and the Islands,
with 1/4 mile vsbys on Nantucket. With the light southerly wind
and high humidity, expect fog to expand again over the
region...especially along the South and East coasts. A Dense Fog
Advisory may be needed if this trend continues.

Based on Dew Points, expect min sfc temps to be in the mid 60s
northwest to lower 70s southeast.

4 PM Update...

Following the weak frontal boundary, wind shift to west should
lead to a generally partly cloudy to mostly clear skies tonight
across most of the area, but mostly cloudy skies are likely near
the South Coast and Cape Cod/Islands. It will be a mild and
muggy night with lows in the mid 60s to around 70. Areas of fog
re-develop overnight, there is a chance a Dense Fog Advisory may
be needed for part of our area once again late tonight.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Thursday...

Areas of fog should dissipate early across the interior, however along
the south coast, Cape and Islands fog should lifting/dissipate
by midday. The weak surface trough/boundary moves offshore
during the morning, followed by drier air aloft. Looking at CAMs
and model soundings, we could see diurnal CAPE values up to
~1000 J/kg in a tall skinny CAPE profile, and models show a weak
short wave moving through the area during the day. Going with a
slight chance pop for showers across the interior, and an
isolated t-storm is possible. But mainly dry weather for the
day, and precip is not a lock. If GFS is correct, subsidence
will rule and cap/prevent convection.

Expecting mostly sunny skies for much of the day, with highs in the
mid and upper 80s. Somewhat less warm along the south coast, Cape
and Islands, with highs in the upper 70s to low 80s. Local sea
breeze development is likely.

Thursday Night...

Expecting a dry night with SW flow prevailing. Areas of fog develop
once again in the vicinity of the south coast, Cape and
Islands. Mostly clear but muggy, with lows 65 to 70.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Big Picture...

Upper flow is in transition this weekend and early next week. Upper
ridge builds over the Rockies with 590 Dm contours reaching Canada
by Sunday. Shortwave is nudged east by that ridge, digging into a
deeper trough as it moves across the Northeast USA early next week.

Upper contours will be above normal, about 588 Dm, Friday and the
weekend. Values then diminish to the upper 570s and around 580 Dm
early next week as the shortwave trough moves across. That is near
normal for mid-July. Expect above normal temps through Saturday,
then trending to near normal early next week.

All models agree on precip occurring Friday and Saturday afternoons,
likely from afternoon/evening showers. Models agree on rain Sunday
as a cold front moves Southern New England. Then showers each day
through next Wednesday.

Good agreement among forecast mass fields through Saturday night.
Then as the shortwave trough moves overhead, all models agree on the
shortwave moving through but disagree on how it moves through. High
confidence Thursday through Saturday, then moderate confidence
Sunday through Wednesday.

Details...

Cold front in the St Lawrence Valley Friday slowly moves south into
Northern New England, then slows as the upper trough moves overhead.
As the upper trough moves through it will push the front offshore.
Expect showers and a few thunderstorms each afternoon/evening,
with more extensive showers/storms Saturday night through Sunday.

PW values remain high for most of the period..near 2 inches through
the weekend, lowering briefly Monday, then 1.5 to 2 inches
Tuesday/Wednesday. Look for potential of local downpours each day,
with a chance of poor drainage flooding.

Instability parameters remain at least partially favorable through
the long term period. CAPEs at 1000-1500 J/Kg Friday-Saturday, but
not much Sunday-Monday. Lifted Index values at minus 2 to minus 5
Friday-Saturday, then rise above 0 on GFS but remain below zero on
the ECMWF Sunday-Monday, then below zero all models Tuesday-
Wednesday. Expect showers each day with potential thunderstorms most
days in the period.

Mixed layers reach 800-mb Friday and again Tuesday-Wednesday. Layers
reach somewhere below 850-mb Saturday through Monday. Based on the
forecast temps at these levels, expect max sfc temps around 90
Friday, then 80s Saturday and around 80 Sunday-Monday, then trending
through the 80s Tuesday-Wednesday. Dew points 68 to 73 Friday
through Sunday, then in the 60s Monday through Wednesday.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Tonight: Moderate confidence.

SHRA/TSRA potential across Central MA and RI thru 01Z, possibly
farther east through 03Z, but with storms diminishing as they
move east. VFR away from the south coast/Cape and Islands early
tonight, then potential for developing MVFR CIGs/VSBYS in
stratus and patchy fog away from the coast. IFR-LIFR
fog/stratus across Cape Cod and the Islands with vsbys near 1/4
mile, as well as the south coast. Winds turn light W/SW.

Thursday: High confidence.

Areas of MVFR/IFR in fog to start, then improving to VFR for
most of the area. Along south coast including PVD east to the
Cape/Islands, IFR/MVFR CIGs/VSBYs to start in areas of fog, then
gradually improving to VFR by midday. Isolated SHRA possible in
the interior, a TSRA is possible.

Thursday Night: High confidence.

VFR for much of the area. Along south coastal RI/MA and the
Cape/Islands, renewed stratus and fog with IFR/LIFR conditions.

KBOS TAF...Moderate confidence. VFR through roughly 06Z, then
MVFR/IFR CIGs tonight in stratus/fog, then improving to VFR Thu
am. Sea breeze development likely on Thu.

KBDL TAF...Moderate confidence. VFR, with MVFR CIGs and Vsbys
from 08Z-12Z tonight. VFR continues during Thursday.

Outlook /Friday through Monday/...

Friday: VFR. Slight chance SHRA.

Friday Night: VFR. Chance SHRA.

Saturday: Mainly VFR, with areas MVFR possible. SHRA likely,
chance TSRA.

Saturday Night: Mainly MVFR, with local IFR possible. SHRA
likely, chance TSRA.

Sunday: Mainly MVFR, with local IFR possible. SHRA likely,
slight chance TSRA.

Sunday Night: Mainly VFR, with areas IFR possible. Chance SHRA,
isolated TSRA.

Monday: Mainly VFR, with local IFR possible. Chance SHRA,
isolated TSRA.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Tonight through Thursday: High confidence.

S/SW winds become WSW/W late tonight, speeds 10 kt or less.
Seas 2-3 ft. Weakening showers/thunderstorms thru midnight. Fog
expands from the South Coast tonight with vsbys 1 mile or less.

Winds then return back to SW around 10 kt for Thursday with
seas 2-3 ft. Areas of fog may linger during the morning.

Thursday Night: High confidence.

SW wind 10 to 15 kts, with seas 2 to 4 feet. Renewed areas of
fog developing, with visibility locally below 1 mile.

/Outlook /Friday through Monday/...

Friday: Winds less than 25 kt. Areas of seas approaching 5 ft.

Friday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Slight chance of rain showers.

Saturday: Winds less than 25 kt. Areas of seas approaching
5 ft. Rain showers likely, isolated thunderstorms.

Saturday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft. Rain showers likely, slight chance of
thunderstorms.

Sunday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Rain showers likely, isolated thunderstorms.

Sunday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers, isolated thunderstorms.

Monday: Winds less than 25 kt. Seas locally approaching 5 ft.
Chance of rain showers.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...WTB/NMB
NEAR TERM...WTB/NMB
SHORT TERM...NMB
LONG TERM...WTB
AVIATION...WTB/NMB
MARINE...WTB/NMB
Hazardous weather outlook, Jul 14, 4:33 PM EDT, 3 hours before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
433 PM EDT Wed Jul 14 2021

CTZ002>004-MAZ002>024-026-RIZ001>008-152045-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
433 PM EDT Wed Jul 14 2021

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-152045-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
433 PM EDT Wed Jul 14 2021

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/nwsboston

You can follow us on Twitter at
@NWSBoston

In the hours before

Local storm report, Jul 14, 6:28 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
628 PM EDT WED JUL 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TSTM WND DMG     NORTHFIELD              42.71N  72.44W
07/14/2021                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON PINE MEADOW ROAD NEAR THE S CURVES

0536 PM     HAIL             ERVING                  42.60N  72.40W
07/14/2021  M0.88 INCH       FRANKLIN           MA   AMATEUR RADIO

            NICKEL SIZE HAIL

0545 PM     TSTM WND DMG     ERVING                  42.60N  72.40W
07/14/2021                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON WELLS STREET AND STATE ROAD.

0545 PM     TSTM WND DMG     GILL                    42.65N  72.50W
07/14/2021                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON MUNNS FERRY ROAD

0550 PM     TSTM WND DMG     WENDELL                 42.55N  72.40W
07/14/2021                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND LINES DOWN ON MONTAGUE ROAD AND MORMON HOLLOW
            ROAD

0555 PM     TSTM WND DMG     MONTAGUE                42.53N  72.53W
07/14/2021                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON EAST CHESTBUT HILL RD AT
            CHESTBUT HILL LOOP

0600 PM     TSTM WND DMG     LEVERETT                42.45N  72.50W
07/14/2021                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON LONG PLAIN ROAD

0622 PM     HAIL             AMHERST                 42.38N  72.52W
07/14/2021  M1.25 INCH       HAMPSHIRE          MA   TRAINED SPOTTER

            HALF DOLLAR SIZE HAIL

&&

EVENT NUMBER BOX2102666 BOX2102667 BOX2102668 BOX2102671 BOX2102669
BOX2102670 BOX2102672 BOX2102673

SMITH
Local storm report, Jul 14, 6:37 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
637 PM EDT WED JUL 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TSTM WND DMG     NORTHFIELD              42.71N  72.44W
07/14/2021                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON PINE MEADOW ROAD NEAR THE S CURVES

0536 PM     HAIL             ERVING                  42.60N  72.40W
07/14/2021  M0.88 INCH       FRANKLIN           MA   AMATEUR RADIO

            NICKEL SIZE HAIL

0545 PM     TSTM WND DMG     ERVING                  42.60N  72.40W
07/14/2021                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON WELLS STREET AND STATE ROAD.

0545 PM     TSTM WND DMG     GILL                    42.65N  72.50W
07/14/2021                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON MUNNS FERRY ROAD

0550 PM     TSTM WND DMG     WENDELL                 42.55N  72.40W
07/14/2021                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND LINES DOWN ON MONTAGUE ROAD AND MORMON HOLLOW
            ROAD

0555 PM     TSTM WND DMG     MONTAGUE                42.53N  72.53W
07/14/2021                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON EAST CHESTBUT HILL RD AT
            CHESTBUT HILL LOOP

0600 PM     TSTM WND DMG     LEVERETT                42.45N  72.50W
07/14/2021                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON LONG PLAIN ROAD

0622 PM     HAIL             AMHERST                 42.38N  72.52W
07/14/2021  M1.25 INCH       HAMPSHIRE          MA   TRAINED SPOTTER

            HALF DOLLAR SIZE HAIL

0624 PM     TSTM WND DMG     SHUTESBURY              42.45N  72.40W
07/14/2021                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON MONTAGUE RD

0625 PM     TSTM WND DMG     PELHAM                  42.40N  72.40W
07/14/2021                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN BLOCKING ROAD ON ENFIELD ROAD

0630 PM     TSTM WND DMG     AMHERST                 42.38N  72.52W
07/14/2021                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ACROSS STRONG STREET

&&

EVENT NUMBER BOX2102666 BOX2102667 BOX2102668 BOX2102671 BOX2102669
BOX2102670 BOX2102672 BOX2102673 BOX2102674 BOX2102675 BOX2102676

SMITH
Local storm report, Jul 14, 6:42 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
642 PM EDT WED JUL 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TSTM WND DMG     NORTHFIELD              42.71N  72.44W
07/14/2021                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON PINE MEADOW ROAD NEAR THE S CURVES

0536 PM     HAIL             ERVING                  42.60N  72.40W
07/14/2021  M0.88 INCH       FRANKLIN           MA   AMATEUR RADIO

            NICKEL SIZE HAIL

0540 PM     HAIL             ERVING                  42.60N  72.40W
07/14/2021  M1.00 INCH       FRANKLIN           MA   PUBLIC

            QUARTER SIZE HAIL

0545 PM     TSTM WND DMG     ERVING                  42.60N  72.40W
07/14/2021                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON WELLS STREET AND STATE ROAD.

0545 PM     TSTM WND DMG     GILL                    42.65N  72.50W
07/14/2021                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON MUNNS FERRY ROAD

0550 PM     TSTM WND DMG     WENDELL                 42.55N  72.40W
07/14/2021                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND LINES DOWN ON MONTAGUE ROAD AND MORMON HOLLOW
            ROAD

0555 PM     TSTM WND DMG     MONTAGUE                42.53N  72.53W
07/14/2021                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON EAST CHESTBUT HILL RD AT
            CHESTBUT HILL LOOP

0600 PM     TSTM WND DMG     LEVERETT                42.45N  72.50W
07/14/2021                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON LONG PLAIN ROAD

0622 PM     HAIL             AMHERST                 42.38N  72.52W
07/14/2021  M1.25 INCH       HAMPSHIRE          MA   TRAINED SPOTTER

            HALF DOLLAR SIZE HAIL

0624 PM     TSTM WND DMG     SHUTESBURY              42.45N  72.40W
07/14/2021                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON MONTAGUE RD

0625 PM     TSTM WND DMG     PELHAM                  42.40N  72.40W
07/14/2021                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN BLOCKING ROAD ON ENFIELD ROAD

0625 PM     HAIL             SHUTESBURY              42.45N  72.40W
07/14/2021  M0.75 INCH       FRANKLIN           MA   AMATEUR RADIO

0630 PM     TSTM WND DMG     AMHERST                 42.38N  72.52W
07/14/2021                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ACROSS STRONG STREET

&&

EVENT NUMBER BOX2102666 BOX2102667 BOX2102677 BOX2102668 BOX2102671
BOX2102669 BOX2102670 BOX2102672 BOX2102673 BOX2102674 BOX2102675
BOX2102678 BOX2102676

SMITH
Local storm report, Jul 14, 7:21 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
721 PM EDT WED JUL 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TSTM WND DMG     NORTHFIELD              42.71N  72.44W
07/14/2021                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON PINE MEADOW ROAD NEAR THE S CURVES

0536 PM     HAIL             ERVING                  42.60N  72.40W
07/14/2021  M0.88 INCH       FRANKLIN           MA   AMATEUR RADIO

            NICKEL SIZE HAIL

0540 PM     HAIL             ERVING                  42.60N  72.40W
07/14/2021  M1.00 INCH       FRANKLIN           MA   PUBLIC

            QUARTER SIZE HAIL

0545 PM     TSTM WND DMG     ERVING                  42.60N  72.40W
07/14/2021                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON WELLS STREET AND STATE ROAD.

0545 PM     TSTM WND DMG     GILL                    42.65N  72.50W
07/14/2021                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON MUNNS FERRY ROAD

0550 PM     TSTM WND DMG     WENDELL                 42.55N  72.40W
07/14/2021                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND LINES DOWN ON MONTAGUE ROAD AND MORMON HOLLOW
            ROAD

0555 PM     TSTM WND DMG     MONTAGUE                42.53N  72.53W
07/14/2021                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON EAST CHESTBUT HILL RD AT
            CHESTBUT HILL LOOP

0600 PM     TSTM WND DMG     LEVERETT                42.45N  72.50W
07/14/2021                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON LONG PLAIN ROAD

0622 PM     HAIL             AMHERST                 42.38N  72.52W
07/14/2021  M1.25 INCH       HAMPSHIRE          MA   TRAINED SPOTTER

            HALF DOLLAR SIZE HAIL

0624 PM     TSTM WND DMG     SHUTESBURY              42.45N  72.40W
07/14/2021                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON MONTAGUE RD

0625 PM     TSTM WND DMG     PELHAM                  42.40N  72.40W
07/14/2021                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN BLOCKING ROAD ON ENFIELD ROAD

0625 PM     HAIL             SHUTESBURY              42.45N  72.40W
07/14/2021  M0.75 INCH       FRANKLIN           MA   AMATEUR RADIO

0630 PM     TSTM WND DMG     AMHERST                 42.38N  72.52W
07/14/2021                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ACROSS STRONG STREET

0638 PM     TSTM WND DMG     NEW SALEM               42.50N  72.33W
07/14/2021                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ACROSS DANIEL SHAYS HIGHWAY

0700 PM     TSTM WND DMG     BELCHERTOWN             42.27N  72.40W
07/14/2021                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON WIRES; UTILITY POLE SNAPPED ON FEDERAL
            STREET

&&

EVENT NUMBER BOX2102666 BOX2102667 BOX2102677 BOX2102668 BOX2102671
BOX2102669 BOX2102670 BOX2102672 BOX2102673 BOX2102674 BOX2102675
BOX2102678 BOX2102676 BOX2102679 BOX2102680

SMITH
Special weather statement, Jul 14, 7:31 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
731 PM EDT Wed Jul 14 2021

MAZ004-005-012-013-150015-
Southern Worcester MA-Western Norfolk MA-Central Middlesex County MA-
Northern Worcester MA-
731 PM EDT Wed Jul 14 2021

...STRONG THUNDERSTORMS DEVELOPING...

At 730 PM EDT, Doppler radar was tracking a strong thunderstorm over
Leicester, or near Worcester, moving east at 30 mph.

Pea size hail and winds in excess of 30 mph will accompany this
storm.

Locations impacted include...
Worcester, Framingham, Marlborough, Shrewsbury, Milford, Hudson,
Westborough, Grafton, Holden, Ashland, Bellingham, Auburn,
Northbridge, Hopkinton, Northborough, Oxford, Holliston, Millbury,
Charlton and Medway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4213 7200 4232 7202 4239 7148 4212 7147
TIME...MOT...LOC 2330Z 265DEG 25KT 4224 7192

RM
Special weather statement, Jul 14, 7:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
733 PM EDT Wed Jul 14 2021

MAZ003-004-010>012-150015-
Southern Worcester MA-Eastern Hampden MA-Northern Worcester MA-
Eastern Franklin MA-Eastern Hampshire MA-
733 PM EDT Wed Jul 14 2021

...TORRENTIAL RAINFALL ...

At 733 PM EDT, Doppler radar was tracking a strong thunderstorm over
Granby, or near Chicopee, moving east at 20 mph.

Pea size hail and winds in excess of 30 mph will accompany this
storm.

Locations impacted include...
Springfield, Chicopee, Amherst, Ludlow, South Hadley, Belchertown,
Wilbraham, Palmer, Ware, Sturbridge, Monson, Granby, Barre, Hadley,
Warren, North Brookfield, West Brookfield, Brimfield, Brookfield and
Hardwick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4213 7258 4231 7257 4238 7209 4212 7206
TIME...MOT...LOC 2333Z 265DEG 15KT 4223 7247

RM

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 12:32 AM EDTDense Fog AdvisoryBOXBarnstable, Bristol, Dukes, Essex, Middlesex, Nantucket and 4 more9 hr
Jul 14, 3:36 AM EDTSpecial Weather StatementBOXHampden, Hampshire39 min
Jul 14, 4:15 AM EDTSpecial Weather StatementBOXHampden, Hampshire45 min
Jul 14, 4:46 PM EDTSpecial Weather StatementBOXWorcester44 min
Jul 14, 4:53 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester52 min
Jul 14, 5:30 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester45 min
Jul 14, 6:05 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester40 min
Jul 14, 6:38 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester52 min
Jul 14, 7:16 PM EDTFlash Flood WarningBOXHampshire53 min
Jul 14, 7:31 PM EDTSpecial Weather StatementBOXWorcester44 min
Jul 14, 7:46 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester26 min
Jul 14, 4:37 AM EDTSpecial Weather StatementBOX38 min
Jul 14, 5:46 AM EDTSpecial Weather StatementBOX44 min

Nearby

Special Weather Statements in Massachusetts, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.